Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 10, NWS Midland/Odessa, TX

March 13, 2007Pecos County, Terrell County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 13, 2007, 6:38 PM CDT for Pecos County, Terrell County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 13, 2007, 6:38 PM CDT (23:38 UTC)
Expired
Mar 13, 2007, 7:15 PM CDT
In force
37 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

Counties Pecos County, TX, Terrell County, TX

The radar

The Midland/Odessa radar (KMAF), 141 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 132338
SVRMAF
TXC371-443-140015-
/O.NEW.KMAF.SV.W.0010.070313T2338Z-070314T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
638 PM CDT TUE MAR 13 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME EAST PECOS COUNTY IN SOUTHWEST TEXAS...
  EXTREME NORTHEASTERN TERRELL COUNTY IN SOUTHWEST TEXAS...

* UNTIL 715 PM CDT

* AT 636 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  WEST OF SHEFFIELD...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  SHEFFIELD...

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3076 10203 3060 10197 3059 10166 3081 10170

$$
2 follow-up statements
000 
WWUS54 KMAF 132350
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
650 PM CDT TUE MAR 13 2007

TXC371-443-140015-
/O.CON.KMAF.SV.W.0010.000000T0000Z-070314T0015Z/
PECOS TX-TERRELL TX-
650 PM CDT TUE MAR 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EXTREME NORTHEASTERN TERRELL AND EXTREME EAST PECOS
COUNTIES...

AT 649 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SHEFFIELD...MOVING SOUTHEAST AT 30 MPH.

SOME LOCATIONS AFFECTED BY THE THE SEVERE THUNDERSTORM INCLUDE... 
RURAL NORTHEASTERN TERRELL COUNTY AT 700 PM CDT
.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3076 10203 3060 10197 3059 10166 3081 10170

$$
000 
WWUS54 KMAF 140009
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
709 PM CDT TUE MAR 13 2007

TXC371-443-140019-
/O.EXP.KMAF.SV.W.0010.000000T0000Z-070314T0015Z/
PECOS TX-TERRELL TX-
709 PM CDT TUE MAR 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN TERRELL
AND EXTREME EAST CENTRAL PECOS COUNTIES EXPIRES AT 715 PM CDT...

AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS EXITED
THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3076 10203 3060 10197 3059 10166 3081 10170

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 2:37 PM CDT, 4 hours 1 minute earlier.

Area forecast discussion, Mar 13, 2:37 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
237 PM CDT TUE MAR 13 2007

.SHORT TERM...
UPPER LOW STILL SPINNING ACROSS THE AREA KEEPING SCATTERED SHOWERS
AND A FEW THUNDERSTORMS OVER THE REGION.  MODELS SEEM TOO QUICK IN
CLEARING THE LOW FROM THE AREA AS IT CONTINUES TO SLOWLY MOVE EAST.
AS OF 19Z LOW APPEARS TO BE OVER NM/TX STATE LINE NEAR HOBBS BASED
ON WV SATELLITE.  MODEL QPF AND GUIDANCE WANTS TO CUT OFF THE PRECIP
TONIGHT... BUT BASED ON THE LATEST RADAR TRENDS HAVE PUSHED ISOLATED
POPS WESTWARD BACK ACROSS SOUTHEASTERN NM AND THE VAN HORN REGION...
WITH SLIGHT CHANCE ACROSS EASTERN PERMIAN BASIN AND LOWER TRANS
PECOS.  DID HAVE SOME FOG REPORTED ACROSS EDDY COUNTY AND MAY EXPECT
SOME MORE LATE TONIGHT.  HAVE INCLUDED PATCHY FOG AFTER MIDNIGHT
EAST OF A CARLSBAD TO ALPINE LINE.  WILL ALSO HAVE SOME MID CLOUDS
SPINNING AROUND THIS LOW THAT WILL HELP TO KEEP TEMPS UP TONIGHT.

.LONG TERM...
NORTHWESTERLY FLOW ALOFT WILL PREVAIL THROUGH AT LEAST SATURDAY
BEHIND THE UPPER LOW. AFTER A WARM AND QUIET DAY WEDNESDAY...THE
NORTHERN STREAM WILL AMPLIFY IN THIS FLOW SENDING A COLD FRONT INTO
THE REGION LATE THURSDAY. LIKE THE FASTER ETA MODEL ON PASSAGE DUE
TO STRENGTH OF THE COLDER AIR TO THE NORTH AND THE SURFACE HIGH. IT
APPEARS NOW THAT ELEVATED CONVECTION IS POSSIBLE THURSDAY NIGHT AND
FRIDAY BEHIND THIS FRONT AS SHORTWAVES IN THE NORTHWESTERLY FLOW
ALOFT MOVE SOUTHEASTWARD THROUGH THE FORECAST AREA AS THE FLOW
AMPLIFIES. IN ADDITION THE GFS IS INDICATING A  MID LEVEL SHEAR AXIS
TO BE OVER THE AREA WITH STEEP MID LEVEL LAPSE RATES. TEMPERATURES
WILL BE MUCH COOLER BEHIND THIS FRONT FRIDAY AS THE SURFACE HIGH
BUILDS SOUTH. AIRMASS WILL RECOVER SATURDAY AS THE SURFACE HIGH
MOVES EAST. BY SUNDAY THERE IS SOME INDICATION THAT THE UPPER RIDGE
WILL BEGIN TO WEAKEN AS SHORTWAVES ATTEMPT TO UNDERCUT IT.
SOUTHWESTERLY FLOW ALOFT WILL PREVAIL EARLY NEXT WEEK WITH A DRYLINE
DEVELOPING IN THIS PATTERN. WILL TAKE A WAIT AND SEE APPROACH TO
THUNDERSTORM CHANCES AT THIS TIME THIS FAR OUT. THINK THERE IS SOME
PROMISE WITH WARMING TEMPERATURES AND HINT OF SIGNIFICANT WAVES IN
THIS FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              49  81  50  81  /  20  10   0   0
CARLSBAD NM                48  87  49  88  /  10   0   0   0
DRYDEN TX                  53  86  53  90  /  20   0   0   0
FORT STOCKTON TX           53  87  56  89  /  20   0   0   0
GUADALUPE PASS TX          49  81  53  82  /  10   0   0   0
HOBBS NM                   46  84  49  86  /  10   0   0   0
MARFA TX                   40  81  42  84  /  10   0   0   0
MIDLAND INTL AIRPORT TX    47  82  49  85  /  20   0   0   0
ODESSA TX                  47  83  51  85  /  20   0   0   0
WINK TX                    48  90  51  93  /  10   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

72/12
Hazardous weather outlook, Mar 13, 2:40 PM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
240 PM CDT TUE MAR 13 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-141945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
240 PM CDT TUE MAR 13 2007 /140 PM MDT TUE MAR 13 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF SOUTHEASTERN
NEW MEXICO AND WEST TEXAS TONIGHT... WITH THE BEST CHANCE OF
STORMS BEING ALONG AND EAST OF A FORT STOCKTON TO SNYDER LINE.
THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE... HOWEVER THE
STRONGER STORMS MAY PRODUCE SMALL HAIL AND GUSTY WIND TO 50 MPH.
IN ADDITION... PATCHY FOG MAY DEVELOP TONIGHT AFTER MIDNIGHT AND
CONTINUE TO AFTER SUNRISE TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING...
MAINLY ACROSS THE TRANS PECOS AND THE PERMIAN BASIN.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.